Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 2, NWS Pocatello, ID

February 17, 2013

NWS Pocatello, ID issued this wind advisory at Feb 17, 2013, 3:36 AM MST. It took effect at Feb 17, 2013, 5:00 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2013, 3:36 AM MST (10:36 UTC)
In effect from
Feb 17, 2013, 5:00 AM MST
Expired
Feb 17, 2013, 9:16 AM MST
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS75 KPIH 171036
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MST SUN FEB 17 2013

...VERY WINDY BEHIND FRONT IN SOUTH CENTRAL IDAHO...

.LAST NIGHTS FRONT BROUGHT LIGHT SNOW TO SOME AREAS OF CENTRAL AND
EASTERN IDAHO...AND WILL BRING VERY WINDY CONDITIONS TO PARTS OF
THE EASTERN MAGIC VALLEY AND THE SOUTH CENTRAL HIGHLANDS...BOTH
THIS MORNING AND INTO THE EARLY AFTERNOON...WHEN WINDS WILL BEGIN
TO DECREASE.

IDZ017-022-180000-
/O.NEW.KPIH.WI.Y.0002.130217T1200Z-130218T0000Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
OAKLEY
336 AM MST SUN FEB 17 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...FROM THIS MORNING UNTIL LATE THIS AFTERNOON. STRONGEST
  WINDS SHOULD OCCUR FROM 9 AM UNTIL AROUND 2 PM.

* WINDS...SOUTHWEST TO WEST WINDS WILL REACH 30 TO 40 MPH WITH
  GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...EASTERN MAGIC VALLEY SOUTH OF RUPERT AND THE
  SOUTH CENTRAL HIGHLANDS...ESPECIALLY ON THE SUMMITS AND RIDGES.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL
  YOUR VEHICLE...MAINLY WHEN THE WIND BECOMES A CROSS WIND AS YOU
  TRAVEL. MINOR DAMAGE TO ROOFS AND OTHER PROPERTY CAN HAPPEN.
  VERY WINDY CONDITIONS CAN ALSO BRING DOWN POWER LINES AND
  WEAKENED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
1 follow-up statement
479 
WWUS75 KPIH 171616
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
916 AM MST SUN FEB 17 2013


IDZ017-022-171730-
/O.CAN.KPIH.WI.Y.0002.000000T0000Z-130218T0000Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
OAKLEY
916 AM MST SUN FEB 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WEST WINDS OF 15 TO 30 MPH WERE OBSERVED THROUGHOUT THE LOWER
SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY AND SOUTH-CENTRAL
HIGHLANDS LATE THIS MORNING AND ARE EXPECTED TO CONTINUE TO
DIMINISH THROUGH THE AFTERNOON AS THE COLD FRONT SLIPS FURTHER
SOUTHEAST INTO UTAH. THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:09 PM MST, 13 hours 27 minutes earlier.

Area forecast discussion, Feb 16, 2:09 PM MST, 13 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MST SAT FEB 16 2013

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
FAST MOVING PACIFIC TROF AND ASSOCIATED COLD FRONT MOVE THROUGH
SOUTHEAST IDAHO LATE TONIGHT AND EARLY SUNDAY MORNING. SATELLITE
SHOWING MINIMAL MOISTURE WITH THE SYSTEM BUT GOOD LIFT AND EXPECT
ABOUT 1 TO 3 INCHES OF SNOW IN THE MOUNTAINS WITH LESS THAN AN
INCH IN THE SNAKE RIVER PLAIN THROUGH SUNDAY AFTERNOON. EXPECT
HEAVIEST AMOUNTS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS
BUT THINK SHOULD MAX OUT AT AROUND 3 INCHES. EXPECT 10 TO 20 MPH
SUSTAINED WINDS BEHIND THE FRONT AS WELL SUNDAY. EXPECT MUCH COOLER
CONDITIONS SUNDAY WITH TEMPERATURES AGAIN RETURNING TO BELOW
SEASONAL NORMALS AFTER THE MILD CONDITIONS TODAY. SNOW SHOULD END
SUNDAY NIGHT EXCEPT FOR THE EASTERN HIGHLANDS AND EXPECT DRY
CONDITIONS MONDAY AND MONDAY NIGHT WITH UPPER RIDGE QUICKLY MOVING
IN MONDAY THEN SHIFTING EAST MONDAY NIGHT AHEAD OF THE NEXT PACIFIC
TROF. WILL HAVE CONTINUED COLDER THAN NORMAL TEMPERATURES ON
MONDAY.
GK

.LONG TERM...TUESDAY THROUGH SATURDAY. A NICE ACTIVE PATTERN THROUGH
THE EXTENDED. MODELS CONTINUE TO SHOW CONSISTENCY WITH DIGGING OF
THE LOW PRESSURE TROUGH AS IT MOVES INTO THE INTER MOUNTAIN WEST ON
TUESDAY THROUGH THURSDAY. EC AND GFS MODELS SHOW THIS TROUGH DIGGING
SOUTH INTO SOUTHERN UTAH WITH SNOW SHOWERS POSSIBLE OVER THE AREA
PROJECTED SNOW AMOUNTS ARE MAYBE ONLY 4 TO 7 INCHES IN THE SOUTHEAST
IDAHO MOUNTAINS OVER A 48 HOUR PERIOD TUESDAY MORNING THROUGH
THURSDAY MORNING...THE LOWER VALLEYS PERHAPS 1 TO 3 INCHES. RIDGE TOP
WINDS MAYBE STRONG ENOUGH FOR SOME BLOWING AND DRIFTING FOR A FEW
HOURS TUESDAY ON THE EASTERN HIGHLANDS AND UPPER SNAKE HIGHLANDS.
ANOTHER SHORTWAVE TROUGH RACES THROUGH ON FRIDAY IN STRONG NORTHWEST
FLOW WHICH WILL PRODUCE A QUICK ROUND OF SNOW SHOWERS AND ANOTHER
ONCE POISED TO COME THROUGH LATE ON SATURDAY.  KEY IMPACTS WILL
BRIEF PERIODS OF SNOW AND WINDS WITH EACH FRONTAL BOUNDARY SWING
BY.  PRESTON

&&

.AVIATION...VFR CONDITIONS TO PREVAIL REST OF DAYLIGHT HOURS.  A
QUICK MOVING STORM SYSTEM WILL PUSH THROUGH LATE TONIGHT THROUGH
TOMORROW MIDDAY WITH GUSTY WINDS DEVELOPING BEHIND THE COLD FRONT
AND SNOW SHOWERS AND MVFR CONDITIONS FROM LOWERING CLOUD HEIGHTS AT
IDA AND PIH BETWEEN 12 AND 18Z.  PRESTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 16, 5:48 AM MST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
548 AM MST SAT FEB 16 2013

IDZ017>025-031-032-171300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
548 AM MST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT SNOW OF LESS
THAN ONE INCH IS POSSIBLE IN THE SNAKE RIVER PLAIN. 1 TO 4 INCHES
OF SNOW IS POSSIBLE IN THE CENTRAL IDAHO MOUNTAINS AND THE
SOUTHERN AND EASTERN HIGHLANDS OF IDAHO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MORE SNOW
IS EXPECTED ON TUESDAY AND WEDNESDAY OF THIS COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.